Aa
A
A
Close
Avatar universal
what pain relievers dont effect the liver and dont cause more damage with hepatitus c
chronic pain, moderate to severe, hepatitus c, what pain medicenes dont effect the liver
Cancel
5 Answers
Page 1 of 1
87972 tn?1322664839
Tylenol (acetaminophen) is probably the most widely recommended analgesic for mild to moderate pain for patients with HCV. Taken according to directions it should be relatively safe, and is unlikely to cause further liver damage. If you have cirrhosis, you should discuss this with the doctor; dose reduction might be required.

Narcotic analgesics are generally considered liver friendly, but of course come with their own set of issues.

Good luck,

Bill
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Tylenol (acetaminophen) is probably the most widely recommended
________________________________

My doc says to limit at 2g per day.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1477811 tn?1321390053
Wow, I thought acetaminophen was the worst pain reliever to take if one has liver issues. I've been taking ibuprofen. Is this not a good idea?

Raginbuffalo444, good luck with managing your pain.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
446474 tn?1446351282
It all depends on how damaged your liver is whether it is an issue or not. Some on this forum have very little liver damage others have advanced cirrhosis. Each needs to take their own condition into account when evaluating what they should do or not do. Of course the best way for people to find out what is appropriate for them, is to ask your doctor. Only your doctor knows your entire health history and condition.

For cirrhotics, Tylenol is the recommended (acetaminophen) pain reliever. Of course as mentioned the dosage should not exceed a certain amount and should not be mixed with alcohol.
For the healthy adult 4000mg is the max. For a cirrhotic 2000mg or 1000mg is the recommended daily dose. Again it depends on the individual and their particular health condition(s).

NSAIDs like ibuprofen should NOT be taken by cirrhotics. They will make ascites worse. They cause salt and water retention. They can cause kidney damage. NSAIDs will make your symptoms of liver disease worse.

Best-
Hectorsf
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1477811 tn?1321390053
Thanks for the info Hector. All makes sense.

Hey, how about this weird February we're having here in SF. Summer like weather last week and hail today! Glad I'm working from home today.

June
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
406584 tn?1399591666
Blank
10356 commented on VICourageous's status
1 hr ago
406584 tn?1399591666
Blank
10356, and Dee1956 commented on 10356's status
1 hr ago
475555 tn?1469307939
Blank
mike716 SVR May, 2015 (Sovaldi+Olys... Comment
16 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1468754865
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources